JournalsjstVol. 1 , No. 1pp. 81–85

On the Removal of Finite Discrete Spectrum by Coefficient Stripping

  • Barry Simon

    California Institute of Technology, Pasadena, USA
On the Removal of Finite Discrete Spectrum by Coefficient Stripping cover
Download PDF

Abstract

We prove for a large class of operators, JJ, including block Jacobi matrices, if σ(J)[α,β]\sigma(J) \setminus [\alpha,\beta] is a finite set, each point of which is an eigenvalue of finite multiplicity, then a finite coefficient stripped, JNJ_N, has σ(JN)[α,β]\sigma(J_N)\subset [\alpha,\beta]. We use an abstract Dirichlet decoupling.

Cite this article

Barry Simon, On the Removal of Finite Discrete Spectrum by Coefficient Stripping. J. Spectr. Theory 1 (2011), no. 1 pp. 81–85

DOI 10.4171/JST/3